Alert archive / Idaho / Special Weather Statements in 2014

Special Weather Statement, NWS Pocatello, ID

August 7, 2014Fremont County, Idaho

NWS Pocatello, ID issued this special weather statement at Aug 7, 2014, 5:49 PM MDT for Fremont County, Idaho. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2014, 5:49 PM MDT (23:49 UTC)
Expired
Aug 7, 2014, 6:45 PM MDT
In force
56 min
Issued by
NWS Pocatello, ID

County Fremont County, ID

The radar

The Pocatello radar (KSFX), 177 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 11.8 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2014-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2014-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1722 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

568 
WWUS85 KPIH 072349
SPSPIH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
549 PM MDT THU AUG 7 2014

IDZ019-080045-
CLARK ID-FREMONT ID-
549 PM MDT THU AUG 7 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN FREMONT COUNTY IN EASTERN IDAHO
  NORTHEASTERN CLARK COUNTY IN EASTERN IDAHO

AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF THUNDERSTORMS ACROSS SOUTHWEST MONTANA MOVING SOUTH AT 10 
MPH TOWARDS HENRYS LAKE AND ISLAND PARK.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH 
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING AS THEY CROSS THE DIVIDE 
AND MOVE INTO THE ISLAND PARK REGION THROUGHH 645 PM MDT.

LOCATIONS IMPACTED INCLUDE...
   ISLAND PARK VILLAGE...
   MACKS INN...
   ISLAND PARK...PONDS LODGE...SHOTGUN VILLAGE...LAST CHANCE...

LAT...LON 4402 11105 4403 11104 4413 11104 4414 11108
      4448 11109 4458 11122 4467 11126 4475 11138
      4471 11149 4459 11153 4455 11148 4457 11169
      4452 11182 4457 11187 4453 11210 4455 11217
      4454 11218 4437 11159
TIME...MOT...LOC 2347Z 021DEG 11KT 4481 11194 4466 11143
          4435 11094

$$

HUSTON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:14 PM MDT, 4 hours 35 minutes earlier.

Area forecast discussion, Aug 7, 1:14 PM MDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
114 PM MDT THU AUG 7 2014

.DISCUSSION...THE LOW PRESSURE SYSTEM THAT HAS BROUGHT HEAVY RAIN
TO THE AREA OVER THE PAST COUPLE DAYS IS BEGINNING TO MOVE
EASTWARD. THE LOW IS LOCATED NEAR THE IDAHO/UTAH BORDER AND WILL
CONTINUE TO MOVE EASTWARD THROUGH THE NIGHT. SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGHOUT THE
AFTERNOON...MOST NOTABLY IN THE MOUNTAINS AND HIGHLANDS. SIMILAR
TO CONDITIONS ON WEDNESDAY...HEAVY DOWNPOURS ALONG WITH SMALL HAIL
ARE THE PRIMARY THREATS FROM THESE STORMS THIS AFTERNOON AND
TONIGHT.

SLIGHTLY DRIER AIR WILL WORK INTO THE REGION FOR THE WEEKEND.
HOWEVER THE ATMOSPHERE IS STILL VERY MOIST WITH PRECIPITABLE WATER
VALUES AROUND 0.9 INCHES. THE GFS AND NAM BOTH SHOW THUNDERSTORMS
MOVING THROUGH THE CENTRAL MOUNTAINS TOMORROW AFTERNOON...NOT SO
CERTAIN IN OTHER LOCATIONS. WILL ISSUE A FLASH FLOOD WATCH FOR
FRIDAY AFTERNOON PRIMARILY FOR BLAINE COUNTY AND THE BEAVER CREEK
BURN SCAR.

CONVECTION LOOKS A LITTLE MORE WIDESPREAD ON SATURDAY AS AN UPPER
LEVEL SHORTWAVE TROUGH WILL MOVE THROUGH THE REGION. ONCE
AGAIN...HEAVY RAIN IS POSSIBLE WITH THUNDERSTORMS. THE THREAT FOR
ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS WILL PERSIST THROUGH
AT LEAST MIDWEEK AS MODELS CONTINUE TO INDICATE THAT MONSOONAL FLOW
WILL PERSIST OVER THE REGION.

VALLE

&&

.AVIATION...HAVE SHOWERS AND VICINITY THUNDERSTORMS AT ALL TAF SITES
TODAY WITH MOST DEVELOPING NEAR SUN AND BYI EARLY.  EXPECT VFR
CONDITIONS EVEN IN SHOWERS BUT COULD SEE POCKETS OF MVFR IN HEAVIEST
DOWNPOURS.  EXPECT ISOLATED SHOWERS AND THUNDERSTORMS AGAIN FRIDAY
BUT EXPECT COVERAGE TO BE LESS WITH SUN MOST LIKELY SITE TO GET
ACTIVITY.  DO NOT EXPECT STRONG WINDS EXCEPT NEAR THUNDERSTORM
OUTFLOW.
GK

&&

.FIRE WEATHER...THE EXTREMELY MOIST AIRMASS INFLUENCED BY UPPER
LEVEL LOW PRESSURE SYSTEM MOVING THROUGH IDAHO TODAY REMAINS IN
PLACE.   VERY HIGH HUMIDITY CONTINUES WITH WIDESPREAD SHOWERS AND
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS EXPECTED THROUGH EARLY
EVENING.   EXPECT SLIGHTLY DRIER CONDITIONS FRIDAY BUT HUMIDITY
SHOULD REMAIN WELL ABOVE CRITICAL LEVELS.  EXPECT ISOLATED TO WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS ONCE AGAIN WITH LESS RAIN
COVERAGE EXPECTED.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT IDZ017>025-031-032.

FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
IDZ031.

&&

In the hours before

Special weather statement, Aug 7, 4:35 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
435 PM MDT THU AUG 7 2014

IDZ021-072315-
BINGHAM ID-POWER ID-BANNOCK ID-
435 PM MDT THU AUG 7 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  NORTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO
  SOUTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO

AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WEST OF POCATELLO...MOVING SLOWLY NORTHWEST AT 5
MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. INDIVIDUALS LIVING ON THE WEST BENCH MAY SEE SWIFT
WATER RUNNING DOWN NORMALLY DRY GULLIES AND STREATS THROUGH 530 PM
MDT.

LOCATIONS IMPACTED INCLUDE...
   CHUBBUCK...
   POCATELLO WEST BENCH...

LAT...LON 4295 11270 4303 11248 4284 11240 4283 11242
      4280 11249
TIME...MOT...LOC 2234Z 142DEG 4KT 4287 11247

HUSTON
Special weather statement, Aug 7, 4:58 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
458 PM MDT THU AUG 7 2014

IDZ021-023-072345-
CARIBOU ID-BINGHAM ID-BANNOCK ID-
458 PM MDT THU AUG 7 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO
  SOUTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO

UNTIL 545 PM MDT

AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR FORT HALL PUTNAM LODGE AND INKOM..MOVING
NORTH AT 5 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   FORT HALL PUTNAM LODGE...
   FORT HALL EAGLE LODGE...

LAT...LON 4300 11243 4318 11247 4317 11192 4275 11195
      4273 11222
TIME...MOT...LOC 2257Z 181DEG 6KT 4299 11233

EP
Special weather statement, Aug 7, 5:12 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
512 PM MDT THU AUG 7 2014

IDZ020-080000-
JEFFERSON ID-BONNEVILLE ID-
512 PM MDT THU AUG 7 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO

UNTIL 600 PM MDT

AT 510 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR IDAHO FALLS..MOVING NORTH AT 5 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   OSGOOD...

LAT...LON 4368 11217 4368 11188 4348 11197 4348 11207
TIME...MOT...LOC 2312Z 181DEG 4KT 4354 11202

EP
Special weather statement, Aug 7, 5:27 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
527 PM MDT THU AUG 7 2014

IDZ018-080030-
CUSTER ID-
527 PM MDT THU AUG 7 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL CUSTER COUNTY IN CENTRAL IDAHO

AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STANLEY.  THIS STORM WAS NEARLY STATIONARY
AND IS EXPECTED TO PRODUCE WIND GUSTS UP TO 40 MPH ALONG WITH HEAVY
RAIN THROUGH 630 PM MDT.

LOCATIONS IMPACTED INCLUDE...
   STANLEY...

LAT...LON 4423 11514 4435 11495 4419 11469 4402 11498
      4408 11503 4409 11501 4412 11506 4415 11503
      4417 11509
TIME...MOT...LOC 2326Z 320DEG 1KT 4422 11497

HUSTON
Special weather statement, Aug 7, 5:30 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
530 PM MDT THU AUG 7 2014

IDZ017-018-020-031-032-080030-
MINIDOKA ID-LINCOLN ID-BUTTE ID-BLAINE ID-CUSTER ID-
530 PM MDT THU AUG 7 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME SOUTHEASTERN CUSTER COUNTY IN CENTRAL IDAHO
  CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
  SOUTHWESTERN BUTTE COUNTY IN EAST CENTRAL IDAHO
  EXTREME NORTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL IDAHO
  EXTREME NORTH CENTRAL MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO

AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM 16 MILES WEST OF GROUSE TO 8
MILES NORTH OF CRATERS OF MOON...MOVING SOUTHWEST AT 15 MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN THROUGH 630 PM MDT.

LOCATIONS IMPACTED THROUGH 630 PM MDT INCLUDE...
   CRATERS OF MOON...
   CAREY AND PICABO...

LAT...LON 4369 11401 4358 11340 4317 11364 4329 11425
TIME...MOT...LOC 2329Z 023DEG 13KT 4359 11394 4352 11357

HUSTON
Special weather statement, Aug 7, 5:49 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
549 PM MDT THU AUG 7 2014

IDZ019-080045-
CLARK ID-FREMONT ID-
549 PM MDT THU AUG 7 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN FREMONT COUNTY IN EASTERN IDAHO
  NORTHEASTERN CLARK COUNTY IN EASTERN IDAHO

AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS ACROSS SOUTHWEST MONTANA MOVING SOUTH AT 10
MPH TOWARDS HENRYS LAKE AND ISLAND PARK.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING AS THEY CROSS THE DIVIDE
AND MOVE INTO THE ISLAND PARK REGION THROUGHH 645 PM MDT.

LOCATIONS IMPACTED INCLUDE...
   ISLAND PARK VILLAGE...
   MACKS INN...
   ISLAND PARK...PONDS LODGE...SHOTGUN VILLAGE...LAST CHANCE...

LAT...LON 4402 11105 4403 11104 4413 11104 4414 11108
      4448 11109 4458 11122 4467 11126 4475 11138
      4471 11149 4459 11153 4455 11148 4457 11169
      4452 11182 4457 11187 4453 11210 4455 11217
      4454 11218 4437 11159
TIME...MOT...LOC 2347Z 021DEG 11KT 4481 11194 4466 11143
          4435 11094

HUSTON

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:29 PM MDTSpecial Weather StatementPIHCuster61 min
Aug 7, 6:39 AM MDTSpecial Weather StatementPIHBingham, Power51 min
Aug 7, 7:51 AM MDTSpecial Weather StatementPIHBannock, Bingham, Power84 min
Aug 7, 2:13 PM MDTFlash Flood WarningPIHBlaine3 hr
Aug 7, 3:31 PM MDTSpecial Weather StatementPIHBonneville59 min
Aug 7, 3:42 PM MDTSpecial Weather StatementPIHOneida63 min
Aug 7, 3:49 PM MDTSpecial Weather StatementPIHBonneville56 min
Aug 7, 3:57 PM MDTSpecial Weather StatementPIHMadison63 min
Aug 7, 4:25 PM MDTSpecial Weather StatementPIHBonneville, Madison50 min
Aug 7, 4:27 PM MDTSpecial Weather StatementPIHBlaine63 min
Aug 7, 4:35 PM MDTSpecial Weather StatementPIHPower40 min
Aug 7, 4:48 PM MDTFlash Flood WarningPIHMadison, Teton3 hr
Aug 7, 4:58 PM MDTSpecial Weather StatementPIHBannock47 min
Aug 7, 5:12 PM MDTSpecial Weather StatementPIHJefferson48 min
Aug 7, 5:27 PM MDTSpecial Weather StatementPIHCuster63 min
Aug 7, 5:30 PM MDTSpecial Weather StatementPIHBlaine60 min

Nearby

Special Weather Statements in Idaho, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.